Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

An implementation of Christoffel's theorem in the theory of orthogonal polynomials


Author: David Galant
Journal: Math. Comp. 25 (1971), 111-113
MSC: Primary 65.55
DOI: https://doi.org/10.1090/S0025-5718-1971-0288954-8
MathSciNet review: 0288954
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An algorithm for the construction of the polynomials associated with the weight function $ w(t)P(t)$ from those associated with $ w(t)$ is given for the case when $ P(t)$ is a polynomial which is nonnegative in the interval of orthogonality. The relation of the algorithm to the LR algorithm is also discussed.


References [Enhancements On Off] (What's this?)

  • [1] G. Szegö, Orthogonal Polynomials, 2nd rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, R.I., 1959. MR 21 #5029. MR 0106295 (21:5029)
  • [2] E. Stiefel, Kernel Polynomials in Linear Algebra and Their Numerical Applications, Nat. Bur. Standards Appl. Math. Series, 49, Nat. Bur. Standards, Washington, D.C., 1955, pp. 1-22. MR 17, 790. MR 0092214 (19:1080c)
  • [3] J. H. Wilkinson, The Algebraic Eigenvalue Problem, Clarendon Press, Oxford, 1965. MR 32 #1894. MR 0184422 (32:1894)
  • [4] W. Gautschi, "Construction of Gauss-Christoffel quadrature formulas," Math. Comp., v. 22, 1968, pp. 251-270. MR 37 #3755. MR 0228171 (37:3755)
  • [5] G. E. Forsythe, "Generation and use of orthogonal polynomials for data-fitting with a digital computer," J. Soc. Indust. Appl. Math., v. 5, 1957, pp. 74-88. MR 19, 1079. MR 0092208 (19:1079e)
  • [6] G. H. Golub & J. H. Welsch, "Calculation of Gauss quadrature rules," Math. Comp., v. 23, 1969, pp. 221-230. MR 39 #6513. MR 0245201 (39:6513)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.55

Retrieve articles in all journals with MSC: 65.55


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1971-0288954-8
Keywords: Numerical construction of orthogonal polynomials, quotient-difference algorithm, LR algorithm, Gaussian quadrature, three-term recurrence relations for orthogonal polynomials
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society